MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE, 10 MM, 45°, HD, QUICK LOCK, AUTOCLAVABLE; AUTOCLAVABLE RIGID TELESCOPE

OLYMPUS WINTER & IBE GMBH TELESCOPE, 10 MM, 45°, HD, QUICK LOCK, AUTOCLAVABLE; AUTOCLAVABLE RIGID TELESCOPE
Model Number WA53010A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to the olympus repair center for evaluation and the customer¿s reported problem was confirmed/reproduced as the light guide post was damaged.Additionally, the objective coverglass at the distal end of the scope was found broken.The inspection also observed a dent on the rigid outer tube and the image is blurry or distorted.The investigation is still in progress; however, if additional information becomes available, this report will be supplemented accordingly.In general, the end-user is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.Additional 501(k): k923982/ k950076.
 
Event or Problem Description
The customer high definition, quick lock autoclavable rigid telescope was returned to the olympus repair center for a reported ¿the light guide connector part cannot be removed¿.The customer reported event was found at an unspecified event.During the olympus inspection, a broken objective coverglass at the distal end of the scope was found.No death or injury and no impact to patient or other has been reported to olympus.No further details regarding the event have been obtained or provided.This report is being submitted to capture the broken objective lens at the distal end.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to h8.Please see updates to h6, h8, and h10.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 12 years since the subject device was manufactured.Based on the results of the investigation, it¿s likely the connector part couldn¿t be removed due to user error, improper handling and application of excessive force.The final root cause of this event was unable to be identified.Olympus will continue to monitor field performance for this device.

Brand Name
TELESCOPE, 10 MM, 45°, HD, QUICK LOCK, AUTOCLAVABLE
Common Device Name
AUTOCLAVABLE RIGID TELESCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16563059
Report Number9610773-2023-00777
Device Sequence Number5498343
Product Code EWY
UDI-Device Identifier04042761052771
UDI-Public04042761052771
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K912362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA53010A
Device Catalogue NumberWA53010A
Device Lot Number588602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer06/06/2023
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown